and I can not pay for it
13 Oct 2010
Janumet contains two different diabetes medications: sitagliptin and metformin. Sitagliptin is part of a class of diabetes medication called dipeptidyl peptidase-4 (DPP-4) inhibitors. DPP-4 is an enzyme that breaks down incretin hormones. Inhibiting their action slows down the breakdown of incretin hormones, increasing the level of these hormones in the body.
This increase in hormones is responsible for the beneficial actions of Janumet, including elevating insulin production in response to meals and decreasing the amount of glucose (sugar) that the liver produces.
Metformin is part of a class of diabetes drugs known as biguanide medications. It works in several ways. Metformin decreases the amount of sugar made by the liver. It can also decrease the amount of sugar absorbed into the body from the diet and can make insulin receptors more sensitive, which helps the body respond to its own insulin better.
All of these effects cause a decrease in blood sugar levels and a better control of blood sugar.
Please either talk to your health insurance company to perhaps issue you a duplicate policy or talk to your doc/pharmacist for purchasing the med., take care, hope the info helped?
- Janumet Information for Consumers
- Janumet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Janumet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I recently lost my job (and insurance). I have been taking Janumet 50/500 for about a year now and have had very good success keeping my glucose ...
3 answers • 12 Sep 2009
... similar to restless syndrome. I am now have to take magnesium IV's about once a month. I have been told that taking Janumet is the reason ...
1 answer • 12 Nov 2009
1 answer • 3 Nov 2010
I was diagnosed with type 2 3.5 moths ago. My A1C was 10.8. Lost some weight, changed diet, exercise more and take Janumet. My A1C yesterday was ...
1 answer • 20 Mar 2011
I am on Janumet and I am also taking Bactrim ds and my blood sugars have been really high for about a week now.
4 answers • 11 Jun 2011